Hypoglycaemia

Hypoglycemia means low blood glucose, or blood sugar. Your body needs glucose to have enough energy. After you eat, your blood absorbs glucose. If you eat more sugar than your body needs, your muscles, and liver store the extra. When your blood sugar begins to fall, a hormone tells your liver to release glucose.In most people, this raises blood sugar. If it doesn't, you have hypoglycemia, and your blood sugar can be dangerously low. Signs include HungerShakinessDizzinessConfusionDifficulty speakingFeeling anxious or weakIn people with diabetes, hypoglycemia is often a side effect of diabetes medicines. Eating or drinking something with carbohydrates can help. If it happens often, your health care provider may need to change your treatment plan.You can also have low blood sugar without having diabetes. Causes include certain medicines or diseases, hormone or enzyme deficiencies, and tumors. Laboratory tests can help find the cause. The kind of treatment depends on why you have low blood sugar.NIH: National Institute of Diabetes and Digestive and Kidney Diseases

Disease Alternative Name

hypoglycemia
low blood sugar
MainRecentTopDoctors

Recent Cases of Hypoglycaemia

Browse recently discussed Hypoglycaemia cases by specialists
Concluded Case

Down titration of anti diabetic drugs

A 45 year old male, 175cm, 85kg wt, with pot belly, is a k/c/o diabetes for the past 6 years,he came to my opd with No complaints but FBS-180, PPBS-250,HBA1C 9%,, at his first visit to my OPD he was on Glymocomet Gp2 Bd and vildagliptin 50 ...See More

56 Views

, 5 Answers

Concluded answer

Dear Mahesh, Thanks a lot fir for tagging me to answer your question. Coming to the case, continue all the Medicines as it is as everything is fine. Don't with draw any medication for Diabetes unless the patient C/O Hypoglycemic episodes...


Concluded Case

Recurrent Hypoglycaemia

52 F diabetic on OHA presented in hypoglycaemia Blood sugar 45mg% which was corrected in casualty Patients daughter insisted that patient be shown to a senior doctor because of recurrent hypoglycaemia CAREFUL HISTORY TAKING revealed tha...See More

158 Views

, 5 Answers

Concluded answer

Lesson to be learnt. WE SHOULD EDUCATE THE PATIENT ABOUT THE DRUGS HE USES eg in the case patient was on gliclazide duration of action 12 hrs so he has to b taught that HE. Has to use it in BD


Top Cases of Hypoglycaemia

Selected by editors, top cases are known for unique problem or best solution

Top Hypoglycaemia Doctors on Curofy

Top doctors who continously share their opinions on Hypoglycaemia
Dhanbad
1519 followers

National Institute of Medical Science

Md Pediatrics

National Institute of Medical Science

MD pediatrics

User Languages
Speaks English, Hindi, Nepali
Hyderabad
321 followers

CAREWELL DIABETES & GENERAL HOSPITAL

CLINICAL DIABETOLOGIST

Osmania Medical College

MBBS, Mhsc.Diabetology( Anna Malai )

User Languages
Speaks English
Jammu
3158 followers

Medical Component OfHCM

Remained Incharge Medical Officer with Hon'Ble C.M of J and K for More Than 20 Years from Jan 2000 To October 2020

Govt. Medical College, Jammu

M.S (General Surgery )

User Languages
Speaks English
Ahmedabad
1093 followers

Shivam Medicare Clinic

Consulting Physician

NHL Municipal Medical College

M.D (Medicine)

User Languages
Speaks English, Gujarati, Hindi
Theni
841 followers

Govt Theni Medical College

Senior Asst Professor In General Medicine Depth.

Madurai Medical College

MBBS ..DA..MD (GEN MEDICINE)

User Languages
Speaks English, Malyalam, Tamil